Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 182, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2017, 5:57 PM CDT for George County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 16, 2017, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County George County, MS
The radar
The Mobile radar (KMOB), 48 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:20 PM CDT | HAIL 1 | 1 Sw Lucedale, MS | QUARTER SIZE HAIL MEASURED NEAR LUCEDALE, MS. PICTURES OBTAINED ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
839
WUUS54 KMOB 162257
SVRMOB
MSC039-162345-
/O.NEW.KMOB.SV.W.0182.170616T2257Z-170616T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
557 PM CDT FRI JUN 16 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central George County in southeastern Mississippi...
* Until 645 PM CDT
* At 556 PM CDT, a severe thunderstorm was located 8 miles southwest
of Lucedale, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8870 3100 8863 3083 8848 3073 8871
3073 8872 3088 8885
TIME...MOT...LOC 2256Z 225DEG 5KT 3087 8872
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
648
WWUS54 KMOB 162333
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
633 PM CDT FRI JUN 16 2017
MSC039-162345-
/O.CON.KMOB.SV.W.0182.000000T0000Z-170616T2345Z/
George MS-
633 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN GEORGE COUNTY...
At 632 PM CDT, a severe thunderstorm was located 11 miles northwest
of Wade, or 11 miles southwest of Lucedale, moving southeast at 15
mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3088 8870 3090 8859 3083 8848 3073 8871
3073 8872 3082 8879
TIME...MOT...LOC 2332Z 336DEG 11KT 3077 8868
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:29 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 16, 3:29 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Mobile AL 329 PM CDT Fri Jun 16 2017 .NEAR TERM /Now Through Saturday/...Broad upper trof over much of the eastern conus generally east of the Mississippi river valley is forecast to dig slightly to south southwest over the north central gulf through Sat afternoon. Near the surface high pressure stretching from the western Atlantic to the north central gulf will weaken slightly mostly on the western side over the central gulf through Sat afternoon. Latest upper air soundings in the region show slightly drier air has moved southward over the region with pwats now ranging from 1.6 to 1.7 inches for most locations in the forecast area forecasted to remain around these levels through the next 24 hours. For late this afternoon and tonight most of the hi res model data continues to show increased coverage of showers and thunderstorms across the central gulf coast region as better lift or forcing out ahead of another mid level impulse drops south over Southeast Ms and southwest Al later this evening and overnight. With better surface based instability compared to yesterday 2500 to 4000 j/kg and sufficient moisture in place through this evening expect another round of heavy showers and thunderstorms for late this afternoon and early tonight with a few stronger cells also possible accompanied with gusty straight line winds possibly up to 60 mph...frequent cloud to ground lightning and periods of very heavy rain. The best coverage for later today looks to occur over the western half of the forecast area or generally along and west of the I-65 corridor moving south towards the Mississippi/Alabama coast. For Sat expect a very similar pattern like today with isolated to scattered showers and thunderstorms generally near the coast and offshore followed by better development by afternoon continuing into the evening hours. Similar to today most of the convection will continue to move southward towards the coast. As for temps will continue to lean more towards the current blended guidance due to clouds and rain and adjust slightly for better consistency with surrounding WFO's. Lows tonight will range from the lower 70s for most inland areas, generally north of the I-10 corridor and the middle 70s further south to the immediate coast. Highs Sat will range from the upper 80s to lower 90s for most inland areas and the middle 80s along the immediate coast. 32/ee .SHORT TERM /Saturday night Through Monday night/...An upper trough over the Southeast becomes a deep trough over the eastern Conus as an upper low moves over the Great Lakes through the weekend, combining with an upper trough over the Southeast. Normally, an upper trough moving over the area will mean an increase in rain chances, but for the first part of the short term, the trough axis is west of the forecast area, and shifts farther west as the forecast progresses. This dries out the soupy airmass over the area a bit along with bringing smaller scale areas of weak subsidence as the embedded shortwaves move west of the area. The result is a decrease in the rain chances through the weekend along with an uptick in temps. Enough decent moisture remains in place for the chance of rain to remain a bit above seasonal, though. With a decrease in cloud cover from less rain accompanying the weak subsidence, temps ease back to near seasonal levels. In other words, isolated to scattered shra/tsra each day, starting offshore then building inland. Temps rising to around 90, mid to upper 80s along the coast for highs, with overnight lows around 70, mid 70s along the coast. A vort lobe sweeping around the base of the Great Lakes low pushes a weakening surface front towards the Gulf. Guidance is and has been consistent in this boundary stalling over the forecast area Monday night. With the boundary coming into play, an slight uptick in PoP chances is expected Monday, with temps remaining around seasonal. Guidance continues to begin developing a system over/near the Yucatan Peninsula over the weekend. There continues to be little consistency with respect to location over the southern Gulf, but continues to remain well south of the forecast area, along with any development taking it towards southern Tx if it does organize. /16 .LONG TERM /Tuesday Through Friday/...In the extended, guidance begins to diverge in the handling of the upper rough over the Lower Mississippi River Valley/Southeast. The GFS shifts it east, bringing an uptick in Pop chances Tuesday, then a significant decrease along with a rise in temps to above seasonable there after as the forecast area comes under the influence of an upper ridge centered over the Desert southwest builds east. The ECMWF maintains it pretty much as is, bringing a wet and seasonably cool to the area for most of the extended. Going with a blended approach, which seams the most reasonable at this point. PoPs around to a bit above seasonal with temps around to a bit below expected in the extended. /16 && .MARINE...A weak surface ridge of high pressure will continue to stretch from the western Atlantic to the north central gulf through Sun afternoon then weaken to the south and west as a broad area of low pressure begins to move into the lower gulf. Most of the model guidance takes this area of low pressure to the west over the southwest and western gulf through next week with a few outliers depicting this system remaining over the mid gulf and remaining poorly organized. For now will continue to lean towards the solution to the west which is close to the current progs from the National Hurricane Center in the Miami. The biggest impact with this developing system to the south will be increasing swell from the south and southeast resulting in wave heights ranging from to 4 to 6 feet from 0 to 60 nm out by late Mon into Tue. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 89 72 88 / 60 40 20 30 Pensacola 75 86 74 87 / 30 40 20 20 Destin 76 83 76 86 / 30 40 20 20 Evergreen 71 90 70 90 / 30 40 20 40 Waynesboro 70 91 70 91 / 60 30 20 30 Camden 71 90 71 90 / 50 40 20 30 Crestview 71 89 69 91 / 30 40 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 16, 5:36 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 536 AM CDT Fri Jun 16 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 536 AM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered showers and thunderstorms, some possibly strong at times, will form after sunrise today across inland areas. Main impacts in and near storms will be brief, strong wind gusts in excess of 40 mph, small hail, frequent lightning, and locally heavy downpours. While the risk of widespread severe weather is low, cannot entirely discount an isolated occurrence. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm activity continues through the forecast period, with frequent lightning and locally heavy downpours being the main impacts from stronger storms. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>635-650-655-670-675-171045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 536 AM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of isolated to scattered marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of isolated to scattered marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains.
In the hours before
Special weather statement, Jun 16, 4:32 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 PM CDT FRI JUN 16 2017
ALZ263-162245-
Mobile Central AL-
432 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 545 PM CDT...
At 432 PM CDT, the strong thunderstorm was located over Midtown
Mobile. This storm was nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8816 3075 8818 3073 8800 3072 8799
3072 8800 3071 8799 3058 8802
TIME...MOT...LOC 2132Z 180DEG 4KT 3066 8809Special weather statement, Jun 16, 4:45 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Mobile AL 445 PM CDT FRI JUN 16 2017 MSZ075-076-079-162245- Perry MS-Greene MS-George MS- 445 PM CDT FRI JUN 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 545 PM CDT... At 445 PM CDT, the strong thunderstorm was located near McLain, or 13 miles northwest of Lucedale. This storm was nearly stationary. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lucedale and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3091 8893 3115 8897 3119 8866 3092 8860 TIME...MOT...LOC 2145Z 256DEG 2KT 3103 8879
Special weather statement, Jun 16, 5:23 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
523 PM CDT FRI JUN 16 2017
ALZ261-263-MSZ079-162315-
Mobile Central AL-Mobile Inland AL-George MS-
523 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND GEORGE COUNTIES UNTIL 615 PM CDT...
At 522 PM CDT, the strong thunderstorm was located near Lucedale,
moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lucedale, Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8863 3086 8821 3067 8841 3074 8841
3073 8865 3090 8885
TIME...MOT...LOC 2222Z 310DEG 14KT 3089 8868Special weather statement, Jun 16, 5:29 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
529 PM CDT FRI JUN 16 2017
ALZ261-162315-
Mobile Inland AL-
529 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE COUNTY UNTIL 615 PM CDT...
At 529 PM CDT, the strong thunderstorm was located near Chunchula, or
near Saraland, moving north at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8807 3079 8808 3080 8808 3079 8813
3081 8823 3096 8831 3105 8796 3080 8805
3079 8807
TIME...MOT...LOC 2229Z 179DEG 8KT 3086 8816The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:45 PM CDT | Special Weather Statement | MOB | Greene | 60 min |
| Jun 16, 5:23 PM CDT | Special Weather Statement | MOB | George | 52 min |
| Jun 16, 6:18 PM CDT | Areal Flood Advisory | MOB | George | 3 hr |
| Jun 16, 6:45 PM CDT | Special Weather Statement | MOB | George | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.